MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF GRAFT INSERTION PUSHER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ACCULIF GRAFT INSERTION PUSHER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 800307
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during tl funnel bone tamp impaction, the maluanle portion of tamp was damaged.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: it was reported that graft insertion cannula was packed tight with the bone graft and graft insertion pusher was impacted with a mallet in attempt to push graft through the device.The surgical technique states the intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.Additionally, placing incremental amounts of bone graft through the cannula allows for easier placement into the cage and disc space.Conclusion: the plausible root cause is user related.Specifically, excessive impact force applied to the instrument which may have caused device damage.
 
Event or Problem Description

Brand Name
ACCULIF GRAFT INSERTION PUSHER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5537654
Report Number3004024955-2016-00037
Device Sequence Number11003850
Product Code LXH
UDI-Device Identifier07613327105919
UDI-Public(01)07613327105919
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800307
Device Lot Number07311413
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1